MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYSHAPE BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Catalog Number 3341409
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Deformity/ Disfigurement (2360)
Date of Event 12/14/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a 51-year-old female patient underwent a breast augmentation revision with 555cc mentor memoryshape breast implant and experienced breast ptosis on the left side post-operatively.As a result, the patient underwent explantation on (b)(6) 2024, and replaced with a 495cc mentor memoryshape breast implant with serial number (b)(6).
 
Additional Manufacturer Narrative
Device evaluation summary: during visual evaluation no apparent damage or visual anomalies were observed on the mentor memoryshape¿ tm+ 555cc returned device.Some breast ptosis is a normal component of the mature breast.Ptosis becomes undesirable when the breast parenchyma predominates below the areola, droops considerably below the inframammary fold and the nipple points downward.Augmentation alone, without consideration of the ptosis can produce a less than desirable cosmetic result known as a "rock in sock" deformity or an increased ptotic appearance.Ptosis is a known complication associated with these devices and is referenced in our current product insert data sheet.Asymmetry may be attributed to one or more of the following: contracture of the fibrous capsule, seroma or hematoma, development of postoperative breast dysplasia, unilateral discrepancy in muscle development, deflation of the implant, incorrect choice of implant shape or size, and surgical technique.Asymmetry is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Since no malfunction was observed during the investigation, no corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: breast ptosis.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYSHAPE BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
kate karberg
3041 skyway circle north
irving, TX 75038
3035526892
MDR Report Key19136241
Report Number1645337-2024-04685
Device Sequence Number4720727
Product Code FTR
UDI-Device Identifier00081317005117
UDI-Public00081317005117
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P060028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/13/2019
Device Catalogue Number3341409
Device Lot Number6867572
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/14/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/02/2024
Initial Report FDA Received Date04/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR
Patient SexFemale